Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 51, NWS Buffalo, NY

June 16, 2008Monroe County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2008, 11:59 AM EDT for Monroe County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2008, 11:59 AM EDT (15:59 UTC)
Expired
Jun 16, 2008, 12:54 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 161559
SVRBUF
NYC055-161700-
/O.NEW.KBUF.SV.W.0051.080616T1559Z-080616T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN WESTERN NEW YORK

* UNTIL 100 PM EDT

* AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROCKPORT...AND MOVING EAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HILTON BY 1220 PM EDT...
  GREECE BY 1235 PM EDT...
  IRONDEQUOIT BY 1250 PM EDT...
  ROCHESTER BY 1250 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4335 7798 4330 7767 4325 7758 4325 7754
      4327 7745 4326 7738 4305 7749 4316 7797
TIME...MOT...LOC 1559Z 265DEG 19KT 4325 7795

$$

SFM
2 follow-up statements
000 
WWUS51 KBUF 161631
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1231 PM EDT MON JUN 16 2008

NYC055-161700-
/O.CON.KBUF.SV.W.0051.000000T0000Z-080616T1700Z/
MONROE NY-
1231 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHERN MONROE COUNTY...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HILTON...MOVING EAST TO NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRONDEQUOIT BY 1250 PM EDT...
  IRONDEQUOIT BAY BY 1255 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4319 7786 4333 7784 4333 7781 4332 7780
      4330 7768 4325 7758 4326 7747 4327 7745
      4326 7738 4305 7749
TIME...MOT...LOC 1631Z 265DEG 19KT 4326 7772

$$

RSH
000 
WWUS51 KBUF 161654
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EDT MON JUN 16 2008

NYC055-161703-
/O.CAN.KBUF.SV.W.0051.000000T0000Z-080616T1700Z/
MONROE NY-
1253 PM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY IS
CANCELLED...

AT 1253 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

ADDITIONAL STORMS OVER ORLEANS COUNTY WILL MOVE ACROSS MONROE COUNTY 
AFTER 1:15 PM EDT AND WILL CONTAIN HEAVY RAIN AND POSSIBLY SMALL 
HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4319 7786 4333 7784 4333 7781 4332 7780
      4330 7768 4325 7758 4326 7747 4327 7745
      4326 7738 4305 7749
TIME...MOT...LOC 1653Z 265DEG 19KT 4327 7756

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:59 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 16, 9:59 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
959 AM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THIS MORNING
ACCOMPANIED BY A ROUND OF A FEW SHOWERS AND THUNDERSTORMS. BEHIND
THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME
ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN
EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED
WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 10AM DIURNAL CU ARE BUILDING ACROSS THE REGION AS TEMPERATURES BEGIN
TO WARM. IN ADDITION, THE MIXING CAUSED BY THE WARMING HAS BROUGHT
STRONGER WIND GUSTS DOWN TO THE SURFACE IN THE BUFFALO AREA. ALONG
THE LAKE ONTARIO SHORE A SOMEWHAT WEAKER LAKE BREEZE HAS
DEVELOPED. THE NORTHWEST LAKE BREEZE COMBINED WITH STRONGER SW
FLOW OFF LAKE ERIE IS PRODUCING A CONVEREGNCE ZONE JUST NORTH OF
BUFFALO, IN FACT, THE VISIBLE SATELLITE IMAGE COMBINED WITH SOME
OF OUR MESOSCALE NETWORK SURFACE REPORTS DEFINE A BOUNDARY ALL
ALONG THE SOUTH SHORE OF LAKE ONTARIO, WHICH WILL BE MONITORED
CLOSELY FOR THE FIRST SIGNS OF CONVECTION ACROSS OUR REGION.

THIS BOUNDARY...TOGETHER WITH A SURFACE COLD FRONT THAT IS MORE
ORIENTED NORTHEAST-SOUTHWEST FROM THE GEORGIAN BAY THROUGH
CENTRAL IL MAY PROVIDE THE LIFT NEEDED TO REGENERATE CONVECTION
LATE THIS MORNING AND INTO THE AFTERNOON OVER WESTERN NY.

FOR THE NIAGARA FRONTIER...THE COLD FRONT SHOULD MAKE IT THROUGH
BY OR SHORTLY AFTER NOON...WITH SOME CONVECTION POSSIBLE ALONG AND
AHEAD OF IT. THIS PORTION OF THE FORECAST AREA WILL STILL BE
UNSTABLE IN THE AFTERNOON AND SHOWERS ARE EXPECTED TO REDEVELOP
BEHIND THE FRONT IN WITH THE COLD AIRMASS ALOFT IN THE AFTERNOON.
HOWEVER...AS THIS REGION WILL ALSO HAVE A COOLER AIRMASS AT THE
SURFACE BEHIND THE FRONT...DO NOT EXPECT ANY SEVERE WEATHER.

FOR THE GENESEE VALLEY AND FINGER LAKES REGION...THE FRONT
SHOULD BECOME ACTIVE LATER IN THE AFTERNOON WITH WIDESPREAD
THUNDERSHOWER ACTIVITY SOUTHEAST OF THE FRONT. THIS PLACES AREAS
FROM ABOUT KROC SOUTH AND EAST UNDER THE THREAT FOR SEVERE
WEATHER WITH STEEPER LAPSE RATES AND A LOW LEVEL BOUNDARY FOR A
TRIGGER. THERE IS CERTAINLY PLENTY OF ABUNDANT LOW LEVEL MOISTURE
TO WORK WITH FROM THE OVERNIGHT PRECIPITATION POSSIBLY NOT WELL
FACTORED INTO THE MODELS.

THE OTHER AREA OF CONCERN IS FOR AREAS EAST OF LAKE ONTARIO. OF
CONCERN IS THE ONGOING CONVECTION OVER LAKE HURON. THIS ACTIVITY
SHOULD RE-ENERGIZE LATER TODAY AND HEAD EAST TOWARD THE EASTERN
LAKE ONTARIO REGION BY THIS AFTERNOON. THE LATEST TRENDS ON
SATELLITE AND MODEL DATA HOWEVER MAY TAKE THIS FURTHER TO THE
NORTH THAN EARLIER ANTICIPATED. IN ADDITION...THE GREATEST THREAT
IN TERMS OF LOW LEVEL FLOW...MOISTURE...AND INSTABILITY WOULD LEAD
ONE TO BELIEVE SOUTH CENTRAL/SOUTHEAST NY AND NORTHWEST/CENTRAL PA
WOULD BE OF GREATER CONCERN. REGARDLESS...WILL HAVE TO KEEP AN EYE
ON THIS AREA.

TONIGHT...EXPECT ONGOING SHOWER ACTIVITY TO WANE AND TAPER OFF
FROM WEST TO EAST OVERNIGHT. THERE IS ABUNDANT LOW LEVEL MOISTURE
FORECAST TO HANG AROUND WITH AN UPSLOPE NORTHWEST WIND FLOW. THE
AREA MAY GET SOCKED IN WITH SOME LOW CLOUDS OVERNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
UNSEASONABLY COLD UPPER LEVEL LOW WILL DROP INTO THE EASTERN GREAT
LAKES TUESDAY AS A SIGNIFICANT MID LEVEL WAVE IS SHOWN TO ROTATE
DOWN ACROSS THE AREA. THE POTENTIAL FOR SHOWERS WILL INCREASE DURING
THE DAY TUESDAY WITH DAYTIME HEATING AS COLD POOL ALOFT (-20C AT 500
MB) DROPS ACROSS THE AREA. 850 MB TEMPERATURES DROPPING TO +2C TO
+4C...AROUND 2 STANDARD DEVIATION BELOW NORMAL...SHOULD RESULT IN
AFTERNOON HIGHS ONLY REACHING THE UPPER 50S TO THE LOWER 60S. THESE
TEMPERATURES WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR. THE COLD UPPER LOW WILL CONTINUE TO MAINTAIN ITSELF
OVER THE REGION WEDNESDAY AS IT MOVES FROM NORTHERN NEW YORK STATE
INTO QUEBEC. A MOIST...COOL...CYCLONIC FLOW WILL CONTINUE WITH WEAK
IMPULSES ROTATING AROUND THE UPPER LOW. WE SHOULD SEE SCATTERED TO
LIKELY PROBABILITIES OF SHOWERS DEVELOPING...ESPECIALLY DURING THE
AFTERNOON HOURS WITH THE GREATEST CHANCES OVER THE NORTH COUNTRY
WHICH WILL BE CLOSER TO THE SHORT WAVE ENERGY. HIGH TEMPERATURES FOR
WEDNESDAY WILL BE SIMILAR TO TUESDAY AND ONLY IN THE UPPER 50S TO
LOWER 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
VORT LOBES/MOISTURE ROTATING ARND THE COLD UPPER LOW OVER QUEBEC
WILL BRING CHC OF SHWRS WED NGT/THU WITH TEMPS STAYING WELL BELOW
NORMAL VALUES WITH LOWS WED NGT IN THE MID 40S TO ARND 50 AND HIGHS
THU IN THE MID TO UPPER 60S. ON FRIDAY ANOTHER SHORT WAVE DROPS SE
ACROSS THE AREA ARND THE UPPER LOW. GFS PRECIP LOOKS OVERDONE AND
WENT MORE TWD ECMWF BUT WILL CONTINUE LOW CHC SHWRS. TEMPS ALOFT
MODERATE WITH 850 TEMPS RISING TO +7 TO +11C WITH HIGHS GETTING TO
THE LOWER 70S.

SATURDAY, GFS HAS MID LVL TROUGH MOVING EAST ACROSS THE REGION WHILE
ECMWF HAS WEAK SFC RIDGE OVER THE AREA. AGAIN GFS PRECIP LOOKS
OVERDONE AND HAVE GONE TWD HPC GUIDANCE WITH LOW CHC POPS. TEMPS
ONLY SLGTLY BELOW NORMAL LVLS WITH HIGHS IN THE LOW TO MID 70S.
SUNDAY SHLD BE PTLY-MSTLY SUNNY WITH ECMWF/HPC GUIDANCE SHOWING A
RIDGE EXTENDING NE FROM THE OHIO VALLEY TO LOWER LKS. HIGHS IN THE
MID TO UPPER 70S.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL THEN MOVE INTO THE REGION LATE THIS MORNING
ACROSS WESTERN NY AND HEAD SOUTHEAST INTO CENTRAL NY DURING THE
AFTERNOON. IT WILL BE DIFFICULT TO TIME THE NEXT ROUND OF SHOWER
ACTIVITY...BUT EXPECT THE MOST NUMEROUS SHOWERS TO DEVELOP ALONG
AND AHEAD OF THE FRONT THIS AFTERNOON. THIS PUTS AREAS EAST AND
SOUTH OF KROC UNDER THE BIGGEST THREAT FOR CONVECTION. WILL HAVE
TO KEEP A WATCH OVER THE KART LOCATION AS THIS TAF SITE MAY HAVE
SEVERE WEATHER LATE IN THE AFTERNOON...WHILE OTHER TAF LOCATIONS
SHOULD EXPECT VFR OR ONLY BRIEF MVFR CONDITIONS LATER THIS
AFTERNOON AND INTO THE EARLY EVENING. ONCE THE THUNDERSTORM THREAT
PASSES AFTER ABOUT 02Z AREAWIDE...EXPECT LOWERING CLOUDS INTO THE
MVFR RANGE UNDER A NORTHWEST UPSLOPE FLOW WITH ABUNDANT LOW LEVEL
MOISTURE.

THE KART OBSERVATION IS OUT OF SERVICE AT THE MOMENT. WILL ISSUE
TAFS BASED ON NEARBY AVAILABLE DATASETS.

OUTLOOK...
TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA.
THURSDAY...VFR WITH A LOW CHANCE OF -SHRA.
FRIDAY...VFR WITH A LOW CHANCE OF -SHRA.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED THROUGH THIS EVENING AS WINDS AND
WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. A COLD
FRONT WILL CROSS THE LOWER GREAT LAKES REGION THIS MORNING WITH A
SECONDARY FRONT CROSSING THE AREA TONIGHT. COLD ADVECTION WILL
FOLLOW LATE TONIGHT INTO WEDNESDAY WITH BRISK WESTERLIES RESULTING
IN WAVES UP INTO THE 4 FOOT RANGE. SMALL CRAFT ADVISORIES MAY NEED
TO BE POSTED FOR A PORTION OF THIS TIME PERIOD...ESPECIALLY ALONG
THE NEARSHORES OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TAN/ZAFF
SHORT TERM...TMA
LONG TERM...JJP
AVIATION...ZAFF
MARINE...TMA
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
548 AM EDT MON JUN 16 2008

NYZ001-010-019-020-085-171000-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>008-011>014-021-171000-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Special weather statement, Jun 16, 11:51 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT MON JUN 16 2008

NYZ002-003-010-011-161730-
ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BUFFALO...BATAVIA
1151 AM EDT MON JUN 16 2008

...STRONG STORMS THIS AFTERNOON...

A FEW SHOWERS ARE BLOSSOMING ALONG A LAKE ONTARIO BREEZE BOUNDARY ACROSS
THE REGION. AT 1150 AM TWO SEPARATE SHOWERS WERE NEAR THE TOWNS OF
RAPIDS AND ANOTHER NEAR HOLLEY AND BROCKPORT. THESE SHOWERS WILL
CONTINUE TO SLIDE EASTWARD ALONG THIS LAKE BREEZE BOUNDARY WITH
ADDITIONAL NEW SHOWERS FORMING THROUGH THE AFTERNOON. AS THE
ATMOSPHERE CONTINUES TO BECOME MORE UNSTABLE THROUGH THE
AFTERNOON, ADDITIONAL SHOWERS WILL BE CAPABLE OF PRODUCING CLOUD
TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND SMALL HAIL.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:26 PM EDTSpecial Marine WarningBUF64 min
Jun 15, 10:31 PM EDTSpecial Marine WarningBUF32 min
Jun 15, 11:15 PM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:00 AM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:26 AM EDTSpecial Marine WarningBUF64 min
Jun 16, 1:58 AM EDTSpecial Marine WarningBUF32 min
Jun 16, 12:04 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans56 min
Jun 16, 12:17 PM EDTSpecial Marine WarningBUF58 min
Jun 16, 1:06 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans54 min
Jun 16, 1:14 PM EDTSpecial Marine WarningBUF47 min
Jun 16, 1:21 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne54 min
Jun 16, 1:28 PM EDTSpecial Marine WarningBUF62 min
Jun 16, 1:52 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara53 min
Jun 16, 1:53 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne43 min
Jun 16, 2:15 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne32 min
Jun 16, 2:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming44 min
Jun 16, 2:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans37 min
Jun 16, 2:57 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 4:06 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans57 min
Jun 16, 5:48 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wayne57 min
Jun 16, 6:30 PM EDTSpecial Marine WarningBUF45 min
Jun 16, 6:35 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 16, 6:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne61 min
Jun 16, 7:27 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming63 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.